MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX3 PEEK ANC.W/OCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX3 PEEK ANC.W/OCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222207
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4) - incomplete.The exp date is currently unavailable.Evaluation statement: two complaint devices were received and evaluated.Visual observations of the returned devices reveals stains and tissue debris on the distal ends of both anchors, the anchors for both devices were not cracked, but the threads and the distal tip were distressed.The sutures of one device were unfolded and removed from the suture card.No information was provided regarding the bone quality of the patient.Due to the tissue debris and stains, both of these anchors have been used and cannot be confirmed that the two anchors were damaged before insertion.Anchor breakages are typically associated with off axis insertion, levering during insertion, hard bone quality or using incorrect instrumentation for preparing bone hole.A batch record review has been conducted and the results indicate that this batch of product was processed without incident as related the reported problem, and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed one other similar complaint for this lot of devices that were released to distribution.A root cause for the user to have experienced this issue cannot be determined.At this point in time, no further actions are warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 2 of 3 for the same event.It was reported by the affiliate in (b)(6) that during rotator cuff neoplasty, it was observed that two screws were damaged and one was broken.The broken piece didn't fall into patient.It was reported that the surgeon changed the new replacements to complete the procedure.There was no adverse event or extended surgery.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
5.5 HEALIX3 PEEK ANC.W/OCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8241655
Report Number1221934-2019-55979
Device Sequence Number1929069
Product Code MAI
UDI-Device Identifier10886705007554
UDI-Public10886705007554
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222207
Device Lot Number3709939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2016
Initial Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1